Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 128, NWS Austin/San Antonio, TX

June 17, 2015Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2015, 5:16 PM CDT for Bexar County, Texas. It was in force for 5 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 5:16 PM CDT (22:16 UTC)
Expired
Jun 17, 2015, 10:15 PM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:51 PM CDTHEAVY RAIN 3.581 Sw Selma, TX3.58 INCHES OF RAIN IN THE PAST HOUR
Jun 17, 6:21 PM CDTHEAVY RAIN 4.161 Sw Selma, TX4.16 INCHES OF RAIN SINCE 5 PM
Jun 17, 6:24 PM CDTHEAVY RAIN 1.25San Antonio Int Ap, TX1.25 INCHES OF RAIN IN 24 MINUTES...SINCE 6 PM
Jun 17, 6:36 PM CDTFLASH FLOOD2 N Windcrest, TXLEONHARDT RD AT WEIDNER CLOSED DUE TO FLOODING
Jun 17, 6:45 PM CDTFLASH FLOOD1 S Balcones Heights, TXWATER RESCUE OCCURRING ON OVERBROOK DR
Jun 17, 6:45 PM CDTHEAVY RAIN 2San Antonio Int Ap, TX2 INCHES OF RAIN IN THE PAST 45 MINUTES
Jun 17, 6:57 PM CDTFLASH FLOOD3 N Leon Valley, TXLOCKHILL RD AT BABCOCK CLOSED DUE TO FLOODING
Jun 17, 7:07 PM CDTFLASH FLOOD4 Nnw Windcrest, TXWATER OVER BRIARCREST
Jun 17, 7:12 PM CDTFLASH FLOOD2 W Olmos Park, TXFLASH FLOODING AT FRESNO AT I-10 FRONTAGE RD
Jun 17, 7:15 PM CDTHEAVY RAIN 4.671 Se Hill Country Villa, TX4.67 INCHES OF RAIN IN 2 HOURS
Jun 17, 8:01 PM CDTFLASH FLOOD2 Wsw Windcrest, TXVICAR DR AT PERRIN BEITEL CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WGUS54 KEWX 172216
FFWEWX
TXC029-180115-
/O.NEW.KEWX.FF.W.0128.150617T2216Z-150618T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 815 PM CDT
    
* AT 514 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING 
  OVER NORTHEASTERN BEXAR COUNTY PRODUCING VERY HEAVY RAIN. BETWEEN 
  2 AND 4 INCHES OF RAINFALL WILL BE POSSIBLE ACROSS NORTHERN AND 
  NORTHEASTERN PARTS OF BEXAR COUNTY OVER THE NEXT 2 HOURS. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...
  KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...TERRELL HILLS...
  HOLLYWOOD PARK...SHAVANO PARK...OLMOS PARK...ST. HEDWIG...CHINA
  GROVE...TIMBERWOOD PARK...THE DOMINION...LACKLAND AFB...ZUEHL AND
  CROSS MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

RUNYEN
5 follow-up statements
948 
WGUS74 KEWX 172256
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT WED JUN 17 2015

TXC029-180115-
/O.CON.KEWX.FF.W.0128.000000T0000Z-150618T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
556 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN BEXAR COUNTY...

AT 550 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS NORTHEASTERN BEXAR 
COUNTY. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE BEEN REPORTED FROM 
NEAR UNIVERSAL CITY TO NEAR HOLLYWOOD PARK. THESE STORMS WILL SLOWLY 
MOVE SOUTH INTO CENTRAL AREAS OF BEXAR COUNTY OVER THE NEXT HOUR. 
BETWEEN 2 AND 4 INCHES WITH ISOLATED AMOUNTS OF 5 INCHES ARE 
EXPECTED ACROSS THE WARNED AREA.

THIS WILL RESULT IN DANGEROUS FLASH FLOODING DURING THE RUSH HOUR. 
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SAN 
ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY... 
KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...TERRELL 
HILLS...HOLLYWOOD PARK...SHAVANO PARK...OLMOS PARK...ST. 
HEDWIG...CHINA GROVE... TIMBERWOOD PARK...THE DOMINION...LACKLAND 
AFB...ZUEHL AND CROSS MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

RUNYEN
149 
WGUS74 KEWX 172354
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT WED JUN 17 2015

TXC029-180115-
/O.CON.KEWX.FF.W.0128.000000T0000Z-150618T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
654 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
NORTHEASTERN BEXAR COUNTY...

AT 646 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATE 
BETWEEN 2 AND 4 INCHES HAVE OCCURRED ACROSS NORTHERN AND EASTERN 
AREAS OF BEXAR COUNTY...WITH ISOLATED POCKETS OF 5 INCHES POSSIBLE 
BETWEEN LOOP 410 AND LOOP 1604 ON THE NORTH SIDE OF SAN ANTONIO. THE 
SAN ANTONIO INTERNATIONAL AIRPORT HAS RECORDED 2.16 INCHES IN JUST 
UNDER AN HOUR.

DANGEROUS FLASH FLOODING OS ONGOING. SEVERAL ROADS ARE BEGINNING TO 
FLOOD AND A HIGH WATER RESCUE HAS BEEN REPORTED IN NORTHWEST SAN 
ANTONIO. TRAVEL IS DISCOURAGED OVER THE NEXT HOUR OR TWO AS RAINFALL 
CONTINUES TO QUICKLY RUN OFF. TURN AROUND...DONT DROWN WHEN 
ENCOUNTERING FLOODED ROADS AND LOW WATER CROSSINGS!

AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER PORTIONS OF THE WARNED 
AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...
KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...TERRELL HILLS...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...ST. HEDWIG...CHINA GROVE...
TIMBERWOOD PARK...THE DOMINION...LACKLAND AFB...ZUEHL AND CROSS
MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

RUNYEN
362 
WGUS54 KEWX 180053
FFWEWX
TXC029-180315-
/O.EXT.KEWX.FF.W.0128.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1015 PM CDT

* AT 750 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS THE WARNED AREA. OVER 5 INCHES OF RAIN HAS FALLEN ACROSS 
  THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING CONSISTING OF 
  MULTIPLE MINOR AND MAJOR ROAD CLOSURES INCLUDING PARTS OF I35 NEAR 
  SAN ANTONIO.
  

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...
  KIRBY...ALAMO HEIGHTS...SELMA...WINDCREST...TERRELL HILLS...
  HOLLYWOOD PARK...SHAVANO PARK...OLMOS PARK...ST. HEDWIG...CHINA
  GROVE...TIMBERWOOD PARK...THE DOMINION...LACKLAND AFB...ZUEHL AND
  CROSS MOUNTAIN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA AS SHOWERS CONTINUE TO DEVELOP AROUND THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

TB3
343 
WGUS74 KEWX 180159
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
859 PM CDT WED JUN 17 2015

TXC029-180315-
/O.CON.KEWX.FF.W.0128.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
859 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN BEXAR COUNTY...

AT 856 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN 
CONTINUING ACROSS THE WARNED AREA. OVER 5 INCHES OF RAIN HAS FALLEN 
IN THE LAST FEW HOURS. MULTIPLE ROADWAYS WERE REPORTED TO BE FLOODED 
AND SOME MAY CONTINUE TO BE FLOODED AS RAIN CONTINUES TO FALL.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

TB3
323 
WGUS74 KEWX 180317
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT WED JUN 17 2015

TXC029-180326-
/O.EXP.KEWX.FF.W.0128.000000T0000Z-150618T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1017 PM CDT WED JUN 17 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN BEXAR COUNTY HAS
EXPIRED...

HEAVY RAINS HAVE ENDED AND FLASH FLOODING IS NO LONGER A THREAT. 
HOWEVER...NUMEROUS STREAMS CONTINUE OUT OF BANKS OR IN FLOOD WITH 
RIVER STATEMENTS OR FLOOD WARNING ISSUED. PLEASE CONTINUE TO HEED 
ANY ROAD CLOSURES.

LAT...LON 2969 9863 2974 9847 2971 9843 2975 9841
      2972 9838 2973 9835 2972 9834 2970 9838
      2967 9838 2965 9834 2962 9834 2956 9830
      2954 9826 2955 9826 2955 9823 2949 9819
      2950 9818 2947 9812 2940 9817 2939 9863

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:17 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 17, 3:17 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
317 PM CDT WED JUN 17 2015

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
TROPICAL DEPRESSION BILL HAS MOVED INTO NORTH TEXAS AND IS
CURRENTLY VERY NEAR THE FORT WORTH AREA. HERE IN CENTRAL TEXAS A
BAND OF CONVECTION HAS PERSISTED FOR MOST OF THE DAY ALONG THE
COASTAL PLAINS FROM KENEDY TO CUERO TO SUBLIME. ADDITIONAL SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH CENTRAL TEXAS DUE TO
THE RICH MOISTURE IN PLACE AND THE LIFT PROVIDED BY THE SUNSHINE
THAT THE HILL COUNTRY GOT THIS MORNING.

CONCERNING THE FLASH FLOOD WATCH...HAVE DROPPED IT FOR COUNTIES
WEST OF I-35. ALTHOUGH A FEW MODELS (NAM AND NOW THE HRRR) SHOW
SHOWERS AND THUNDERSTORMS ACROSS THE EDWARDS PLATEAU AND HILL
COUNTRY LATE THIS EVENING AND OVERNIGHT TONIGHT THE THREAT FOR
WIDESPREAD FLASH FLOODING HAS DIMINISHED. FOR AREAS EAST OF I-35
THE WATCH REMAINS INTACT DUE TO THE ONGOING RAINS AND DEVELOPMENT
OF OTHER SHOWERS AND STORMS ALONG THE I-35 CORRIDOR. THE AREAS
EAST OF I-35 HAVE ALSO SEEN RAIN THE LAST TWO DAYS FROM BILL.
MODELS SHOW MOST OF THE ACTIVITY WANING LATE TONIGHT SO HAVE MOVED
UP THE EXPIRATION TIME OF THE WATCH UP TO MIDNIGHT.

MESOSCALE MODELS SHOW THE ACTIVITY INCREASING IN COVERAGE THIS
EVENING ACROSS MUCH OF THE AREA. WITH THE RICH MOISTURE IN PLACE
ACROSS SOUTH CENTRAL TEXAS A TROPICAL DOWNPOUR WITH LOCALLY HEAVY
RAINFALL IS POSSIBLE. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE WITH AN ISOLATED TOTALS UP TO 5 INCHES. THIS MUCH RAIN
COULD CAUSE SOME LOCALIZED FLOODING DUE TO RAPID RUNOFF ON THE
MOIST SOILS FROM MAY. AGAIN THE THREAT FOR WIDESPREAD FLOODING HAS
DIMINISHED WHICH IS THE REASONING FOR THE DROPPING AND SHORTENING
OF THE WATCH...ALTHOUGH THE LOCALIZED THREAT CONTINUES THROUGH THE
EVENING HOURS ACROSS ALL OF SOUTH CENTRAL TEXAS.

SHORT TERM MODELS SHOW OUTFLOWS FROM THE ONGOING CONVECTION COMING
TOGETHER OVERNIGHT TO PRODUCE MORE SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE EDWARDS PLATEAU...WITH COVERAGE DECREASING LATE
TONIGHT TOWARDS THURSDAY MORNING. PRECIPITABLE WATER VALUES OF
1.5 TO 2 INCHES STICK AROUND FOR ONE MORE DAY ON THURSDAY SO
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE. A
TROUGH SITUATED ACROSS SOUTH CENTRAL TEXAS WILL AID IN THE
DEVELOPMENT OF THIS ACTIVITY AS WELL. RAINFALL CHANCES AND AMOUNTS
DROP OFF LATE THURSDAY INTO THURSDAY NIGHT AS THE REMNANT OF BILL
GET PICKED UP IN THE UPPER LEVEL FLOW AND TAKEN TO THE EAST.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
SLIGHT RAIN CHANCES CONTINUE INTO FRIDAY AS WE STAY MOIST HERE IN
CENTRAL TEXAS. LEFTOVER MOISTURE FROM THE FORMER PACIFIC STORM
CARLOS WILL THEN INTERACT WITH AN INVERTED TROUGH OVER NORTHERN
MEXICO TO ONCE AGAIN INCREASE RAIN CHANCES SATURDAY THROUGH MONDAY
MAINLY ACROSS THE RIO GRANDE PLAINS. WITH THE TAP OF BOTH PACIFIC
AND ATLANTIC MOISTURE AND THE SYNOPTIC LIFT FROM THE TROUGH
LOCALLY HEAVY RAINFALL MAY AGAIN BE POSSIBLE SUNDAY AND MONDAY.
THE TROUGH STICKS AROUND FOR THE FIRST HALF OF NEXT WEEK ACROSS
THE BIG BEND REGION PRODUCING SLIGHT CHANCES OF RAIN WITH
SOUTHERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  87  73  90  74 /  60  50  30  20  10
AUSTIN BERGSTROM INTL AIRPORT  72  86  73  89  73 /  60  50  30  20  10
NEW BRAUNFELS MUNI AIRPORT     73  87  73  90  73 /  60  50  30  20  10
BURNET MUNI AIRPORT            72  86  72  90  72 /  60  50  30  20  10
DEL RIO INTL AIRPORT           74  91  74  91  74 /  30  20  30  20  30
GEORGETOWN MUNI AIRPORT        72  86  73  90  74 /  60  60  30  20  10
HONDO MUNI AIRPORT             73  87  73  88  73 /  60  50  40  20  20
SAN MARCOS MUNI AIRPORT        72  86  73  89  73 /  60  50  30  20  10
LA GRANGE - FAYETTE REGIONAL   74  87  74  89  74 /  60  50  20  20  10
SAN ANTONIO INTL AIRPORT       75  87  74  89  74 /  60  50  30  20  10
STINSON MUNI AIRPORT           74  87  75  90  74 /  60  50  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES...
GUADALUPE...KARNES...LAVACA...LEE...WILSON.

&&

MESOSCALE/AVIATION...26
SYNOPTIC/GRIDS...TREADWAY
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 17, 4:11 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 PM CDT WED JUN 17 2015

TXZ171>173-183>192-202>206-217>220-228-182115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
411 PM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

TROPICAL DEPRESSION BILL WILL CONTINUE TO MOVE AWAY ACROSS NORTH
TEXAS. BANDS OF SHOWERS AND THUNDERSTORMS FROM THE STORM AND
ISOLATED SHOWERS AND THUNDERSTORMS FORMING IN THE RICH MOISTURE
OVER SOUTH CENTRAL TEXAS WILL CONTINUE TONIGHT. LOCALLY HEAVY
TROPICAL DOWNPOURS WILL BE POSSIBLE WITH THIS ACTIVITY POSSIBLY
LEADING TO LOCALIZED FLOODING AS ONE TO THREE INCHES OF RAIN ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS THAT COULD PRODUCE A BRIEF
DOWNPOUR OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE DAY ON
THURSDAY. AN ADDITIONAL HALF IN OF RAIN COULD FALL FROM THESE
SHOWERS AND STORMS. ALTHOUGH CHANCES OF SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL AND WIND REPORTS TO THE
NATIONAL WEATHER SERVICE IN AUSTIN...SAN ANTONIO.

TXZ193-194-207>209-221>225-182115-
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES-
DE WITT-LAVACA-
411 PM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT TONIGHT. TROPICAL
DEPRESSION BILL WILL CONTINUE TO MOVE AWAY ACROSS NORTH TEXAS.
BANDS OF SHOWERS AND THUNDERSTORMS FROM THE STORM AND ISOLATED
SHOWERS AND THUNDERSTORMS FORMING IN THE RICH MOISTURE OVER SOUTH
CENTRAL TEXAS WILL CONTINUE TONIGHT. LOCALLY HEAVY TROPICAL
DOWNPOURS WILL BE POSSIBLE WITH THIS ACTIVITY POSSIBLY LEADING TO
LOCALIZED FLOODING AS ONE TO THREE INCHES OF RAIN ARE POSSIBLE.
SOME AREAS COULD SEE UP TO 5 INCHES IN THE HEAVIER SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS THAT COULD PRODUCE A BRIEF
DOWNPOUR OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE DAY ON
THURSDAY. AN ADDITIONAL HALF IN OF RAIN COULD FALL FROM THESE
SHOWERS AND STORMS. ALTHOUGH CHANCES OF SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUBMIT RAINFALL AND WIND REPORTS TO THE
NATIONAL WEATHER SERVICE IN AUSTIN...SAN ANTONIO.

In the hours before

Special weather statement, Jun 17, 4:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT WED JUN 17 2015

TXZ207-172145-
GUADALUPE TX-
401 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE COUNTY
UNTIL 445 PM CDT...

AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ZORN...OR 10 MILES SOUTH OF SAN MARCOS...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEGUIN...STAPLES...ZORN...KINGSBURY...GERONIMO AND REDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2960 9773 2959 9801 2975 9801 2984 9790
      2984 9785 2978 9783 2977 9780 2975 9780
      2976 9778 2973 9776 2972 9777 2971 9774
      2970 9774 2968 9772
TIME...MOT...LOC 2101Z 280DEG 6KT 2973 9791

RUNYEN
Local storm report, Jun 17, 4:09 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     FLASH FLOOD      6 ENE CAMP MABRY        30.35N  97.68W
06/17/2015                   TRAVIS             TX   CITY OFFICIAL

            3 FEET OF WATER OVER CAMERON RD NEAR PARMER

&&

EVENT NUMBER EWX1500687

CVP
Special weather statement, Jun 17, 4:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
411 PM CDT WED JUN 17 2015

TXZ173-191>194-205>209-220>225-180000-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-
FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN...
LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY...
GONZALES...CUERO...HALLETTSVILLE
411 PM CDT WED JUN 17 2015

...FUNNEL CLOUDS POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS
THROUGH EARLY THIS EVENING...

WARM AND MOIST CONDITIONS ALONG WITH A FAVORABLE WIND PROFILE IN
THE LOW LEVELS OF THE ATMOSPHERE COULD LEAD TO THE DEVELOPMENT OF
FUNNEL CLOUDS THROUGH EARLY THIS EVENING. THESE FUNNEL CLOUDS ARE
TYPICALLY BRIEF AND REMAIN ALOFT. ON OCCASION...THESE FUNNEL
CLOUDS MAY BRIEFLY REACH THE GROUND AND BECOME A WEAK TORNADO.

IF A FUNNEL CLOUD IS OBSERVED...DO NOT PANIC BUT BE PREPARED TO TAKE
SHELTER IN A STURDY BUILDING AS A PRECAUTION. THESE FUNNEL CLOUDS
WILL BE SHORT-LIVED BUT COULD BE CAPABLE OF PRODUCING MINOR DAMAGE
AND FLYING DEBRIS IF THEY REACH THE GROUND. THESE FUNNEL CLOUDS ARE
TYPICALLY BRIEF IN NATURE AND ARE EXTREMELY DIFFICULT TO DETECT ON
RADAR.

CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS THROUGH EARLY THIS EVENING.
Local storm report, Jun 17, 4:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HEAVY RAIN       3 SSW MANOR             30.30N  97.58W
06/17/2015  M1.07 INCH       TRAVIS             TX   MESONET

            RAINFALL IN 15 MINUTES...FROM 355 PM TO 410 PM

&&

EVENT NUMBER EWX1500688

CVP
Local storm report, Jun 17, 4:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HEAVY RAIN       5 E AUSTIN              30.27N  97.66W
06/17/2015  M3.72 INCH       TRAVIS             TX   COCORAHS

            SINCE APPROXIMATELY 3 PM

&&

EVENT NUMBER EWX1500689

CVP
Local storm report, Jun 17, 4:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
452 PM CDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     FLASH FLOOD      6 W MANOR               30.34N  97.66W
06/17/2015                   TRAVIS             TX   PUBLIC

            TUSCANY WAY FLOODED NEAR EXCHANGE DR

&&

EVENT NUMBER EWX1500690

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:14 PM CDTFlash Flood WarningEWXFayette6 hr
Jun 16, 8:21 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee54 min
Jun 16, 8:27 PM CDTSpecial Weather StatementEWXFayette, Gonzales63 min
Jun 16, 9:27 PM CDTSpecial Weather StatementEWXBastrop, Fayette, Lee63 min
Jun 16, 9:42 PM CDTFlash Flood WarningEWXBastrop, Lee3 hr
Jun 16, 10:29 PM CDTSpecial Weather StatementEWXBastrop, Lee, Travis61 min
Jun 16, 11:14 PM CDTFlash Flood WarningEWXBastrop, Travis, Williamson3 hr
Jun 17, 6:23 AM CDTAreal Flood AdvisoryEWXLavaca3 hr
Jun 17, 9:12 AM CDTSpecial Weather StatementEWXLavaca33 min
Jun 17, 9:18 AM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Jun 17, 9:44 AM CDTFlash Flood WarningEWXLavaca6 hr
Jun 17, 10:22 AM CDTFlash Flood WarningEWXDeWitt6 hr
Jun 17, 3:43 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jun 17, 3:55 PM CDTFlash Flood WarningEWXTravis3 hr
Jun 17, 3:55 PM CDTFlash Flood WarningEWXGuadalupe3 hr
Jun 17, 4:01 PM CDTSpecial Weather StatementEWXGuadalupe44 min
Jun 17, 4:38 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Jun 17, 5:33 PM CDTSpecial Weather StatementEWXBexar27 min
Jun 17, 6:03 PM CDTSpecial Weather StatementEWXBexar27 min
Jun 17, 6:18 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jun 17, 6:31 PM CDTSpecial Weather StatementEWXBexar29 min
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe12 hr
Jun 17, 6:36 PM CDTRiver Flood WarningEWXComal, Guadalupe22 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.